Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 147, NWS Charleston, WV

June 24, 2019Gallia County, Jackson County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 24, 2019, 6:29 PM EDT for Gallia County, Jackson County, Vinton County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 6:29 PM EDT (22:29 UTC)
Expired
Jun 24, 2019, 7:15 PM EDT
In force
46 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gallia County, OH, Jackson County, OH, Vinton County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:45 PM EDTTSTM WND DMG1 Nnw Limerick, OHTWO TREES DOWN AND A POWER LINE DOWN REPORTED ALONG LIMERICK ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WUUS51 KRLX 242229
SVRRLX
OHC053-079-163-242315-
/O.NEW.KRLX.SV.W.0147.190624T2229Z-190624T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
629 PM EDT Mon Jun 24 2019

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  North central Gallia County in southeastern Ohio...
  Jackson County in southeastern Ohio...
  Vinton County in southeastern Ohio...

* Until 715 PM EDT.

* At 629 PM EDT, severe thunderstorms were located along a line
  extending from near North Folk Village to near Waverly to 6 miles
  southeast of Piketon to near Lucasville, moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jackson, Wellston, Mcarthur, Lake Hope State Park, Hamden, Coalton,
  Zaleski, Vinton, Wilkesville, Mabee, Creola, Eagle Mills,
  Radcliffe, Petersburg, Allensville and Byer.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

LAT...LON 3917 8279 3917 8277 3937 8275 3936 8264
      3937 8263 3937 8252 3940 8251 3939 8229
      3930 8230 3929 8226 3920 8227 3920 8231
      3907 8232 3896 8235 3889 8276 3894 8275
      3895 8280 3897 8281
TIME...MOT...LOC 2229Z 254DEG 42KT 3926 8302 3912 8293 3900 8290 3891
8300

HAIL...<.75IN
WIND...60MPH
 
$$

JZ
1 follow-up statement
028 
WWUS51 KRLX 242310
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
710 PM EDT Mon Jun 24 2019

OHC053-079-163-242319-
/O.EXP.KRLX.SV.W.0147.000000T0000Z-190624T2315Z/
Gallia OH-Jackson OH-Vinton OH-
710 PM EDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GALLIA...JACKSON
AND VINTON COUNTIES WILL EXPIRE AT 715 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Ohio.

LAT...LON 3917 8279 3917 8277 3937 8275 3936 8264
      3937 8263 3937 8252 3940 8251 3939 8229
      3930 8230 3929 8226 3920 8227 3920 8231
      3907 8232 3896 8235 3889 8276 3894 8275
      3895 8280 3897 8281
TIME...MOT...LOC 2309Z 254DEG 42KT 3938 8247 3924 8238 3912 8235 3903
8245

$$

JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 24, 2:34 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
234 PM EDT Mon Jun 24 2019

.SYNOPSIS...
A warm front will bring summer-like weather for much of the
week. Several disturbances will result in unsettled weather
early in the workweek. Summer-time heat and humidity for late
week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 1253 PM Monday...

Upper low/trough evident on satellite imagery this morning across
the Upper Midwest/Great Lakes region will slowly drift eastward
today, along with a remnant mcv currently on satellite across
central KY. This upper trough will take on a negative tilt across
the area as it does so, with the potential for severe thunderstorms
developing this afternoon. Strengthening low level jet in response
will aid in increased moisture transport to the area, with PW values
progged to climb near to 2 inches. At the surface, low pressure
moving across the Great Lakes will sweep a cold front through the
region late tonight.  SPC mesoscale analysis indicates strong cape
has developed across the region, generally on the order of 2000-2500
J/KG. Damaging winds will be the primary threat today with any
convection that develops, and spc has placed the entire CWA in an
enhanced risk, with damaging winds the primary threat, although
tornadoes cannot be ruled out either. Convection will generally move
off to the east later tonight, with a few lingering showers/isold
thunderstorm potential lingering in association with the cold front,
although atmosphere should generally be well worked over by late
tonight.

Cloud cover may linger across much of the area to start Tuesday, but
should see it scatter out by mid to late morning, with warm but
sunny conditions taking hold.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 233 PM Monday...

Sfc high pressure axis should be in control across the region
resulting in dry weather into Wednesday. However, another cold
front will approach the region by late Wednesday and then
become stationary to our north through Thursday. As a result,
have low chance of showers and storms across our northern
counties Wednesday afternoon and Wednesday evening.

Above normal temperatures are anticipated.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 233 PM Monday...

At the surface, high pressure should remain in control into
Saturday. However, models suggest a mid-level shortwave will
dig southeast resulting in nwly mid-level flow across the
region by Saturday morning. Shower and thunderstorm chances
should begin to increase Friday afternoon with better chances
over the weekend. Would think the showers and storms could be
diurnal in nature on Saturday. However, shortwaves passing
through the nw flow could result in precipitation chances at
about any time.

There may be a cold front that pushes south across the region
On Sunday with weak high pressure building into the area by
Monday.

Went with a blend of temperature guidance resulting in above
normal values Friday and Saturday. Temperatures could be a
little cooler Sunday and Monday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 135 PM Monday...

Scattered strong to severe thunderstorms are expected to develop
this afternoon and evening, particularly in the 20Z to 03Z time
frame. Expect brief IFR/LIFR conditions in vcnty of storms,
along with strong/damaging winds over 60 kts possible.

Bulk of convection will taper off after 03Z, with sct -shra
lingering and widespread MVFR stratus. Gradual return to VFR
with light surface winds after 13Z, with mountainous locations
slower to return to VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection and associated
restrictions this afternoon may vary from current forecast.
Development and duration of MVFR cigs overnight may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    M    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    H    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
PKB CONSISTENCY  H    H    H    H    L    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    L    L    H    H    H

AFTER 18Z TUESDAY...
IFR with late night/morning river valley fog possible around
mid week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/MEK
NEAR TERM...SL
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, Jun 24, 1:52 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
152 PM EDT Mon Jun 24 2019

WVZ032-039-040-523>526-251800-
Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
152 PM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Storms this afternoon and evening will likely produce strong, gusty
winds with scattered damaging wind gusts possible. Threats for large
hail and tornadoes are lower, though non-zero. Torrential rainfall
will also occur with these storms, which may lead to isolated flash
flooding in particularly vulnerable areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-515>522-251800-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
152 PM EDT Mon Jun 24 2019

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Storms this afternoon and evening will likely produce strong, gusty
winds with scattered damaging wind gusts possible. Threats for large
hail and tornadoes are lower, though non-zero. Torrential rainfall
will also occur with these storms, which may lead to isolated flash
flooding in particularly vulnerable areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 24, 6:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     3 NNW ALLENSVILLE       39.31N  82.63W
06/24/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES REPORTED DOWN ALONG PRETTY RUN
            RD. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1901764

AML
Local storm report, Jun 24, 6:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
602 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     3 N ALLENSVILLE         39.31N  82.61W
06/24/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES REPORTED DOWN ALONG GARRETT
            RIDGE. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1901765

AML
Local storm report, Jun 24, 6:05 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     3 SW ALLENSVILLE        39.24N  82.65W
06/24/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES REPORTED DOWN ALONG CLARK ROAD.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1901766

AML
Local storm report, Jun 24, 6:18 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
618 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     MOXAHALA                39.66N  82.14W
06/24/2019                   PERRY              OH   911 CALL CENTER

            TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1901767

AML
Local storm report, Jun 24, 6:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     3 SE NEW LEXINGTON      39.68N  82.17W
06/24/2019                   PERRY              OH   911 CALL CENTER

            TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1901768

AML
Local storm report, Jun 24, 6:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     NEW LEXINGTON           39.71N  82.21W
06/24/2019                   PERRY              OH   911 CALL CENTER

            911 REPORTS WIDESPREAD TREE AND POWER LINE DAMAGE
            THROUGHOUT PERRY COUNTY. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER RLX1901769

AML

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:13 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton47 min
Jun 24, 3:50 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry25 min
Jun 24, 3:59 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Vinton, Washington46 min
Jun 24, 4:17 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry13 min
Jun 24, 4:42 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington33 min
Jun 24, 6:13 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.